|Atripla side effects:does changing the time reduce efficacy
Feb 28, 2011
Hi Keith, I am on atripla as a PEP for a condom break incident while having sex with a sex worker(her status is unknown).The incident freaked me out and I immediately withdrew my penis.There was no ejaculation involved and the condom had broken just when the penetrative sex had been initiated.
My Dr.had asked me to take Atripla an hour before meals(before lunch).But I found it difficult to cope with the side effects and so I started taking it just before I go to bed(after dinner).Will it affect the efficacy of the drug??
About 2 weeks after the exposure,while I was still on PEP I had a sore throat,some muscle pain and fatigue.No fever or rashes.Are these symptoms of seroconversion/acute HIV infection or just the side effects of Atripla.The fatigue and muscle pain have subsided since I changed my timing of taking atripla.But the sore throat still persists.I'm really worried that I've been infected.Help me.Plz.
| Response from Dr. Henry
It is actually recommended to take Atripla before bedtime on an empty stomach to decrease rate of side effects so that change in timing you describe is OK. The symptoms you describe (including sore throat) are non specific and do not generally signal HIV infection in situations such as yours. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Rash After Rubbing Stripper Worried I Have HIV
- Stinging Pain After Unprotected Vaginal Sex Worried I Have HIV
- Vaginal Discharge After Drinking Water Worried I Have HIV
- Aldara Cream For Genital Warts
- Can A Sexually Transmitted Disease Cause A Sore On Your Gums?
- Can Animal And Insect Bites Transmit Hepatitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.